MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device broke and was left inside the patient the target lesion was located in the right common femoral artery (cfa).A.038 accustick ii was selected for use after the physician experienced difficulty in getting intra aterial access.The sheath was successfully placed in the right cfa.During procedure, after a guidewire was placed over the aortic bifurcation and into the left external iliac artery, the physician observed a foreign body present in the left common iliac artery.After examination of the device, it was determined that the foreign body was the radiopaque (ro) marker of the accustick sheath.Snaring was attempted to remove the ro marker but was unsuccessful.Consequently, the physician placed a stent to trap the ro marker preventing embolization.No further patient complications reported and the patient's condition was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.No visual damages were observed with the cannula, dilator, introducer needle and stylet.Residues found in the device indicate use and handling of the device.The radiopaque (ro) marker was detached from the sheath and it was not returned for analysis.Marker impression on the sheath surface indicates the ro marker had been properly assembled and swaged onto the distal end, drag marks toward distal end were observed in the sheath indicating the ro marker was pulled out from the sheath.
 
Event or Problem Description

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8748773
Report Number2134265-2019-07620
Device Sequence Number1690418
Product Code KGZ
UDI-Device Identifier08714729157588
UDI-Public08714729157588
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0023497010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;